Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 244, NWS Las Vegas, NV

August 31, 2013Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Aug 31, 2013, 11:22 PM PDT for Clark County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2013, 11:22 PM PDT (06:22 UTC)
Expired
Sep 1, 2013, 2:45 AM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 28 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 11:30 PM PDTFLASH FLOODSearchlight, NVSEARCHLIGHT NUGGET CASINO REPORTED ABOUT 2 INCHES OF WATER WITH SOME MUD AND SMALL ROCKS IN THE PARKING LOT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 6.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WGUS55 KVEF 010622
FFWVEF
NVC003-010815-
/O.NEW.KVEF.FF.W.0244.130901T0622Z-130901T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1122 PM PDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 115 AM PDT/115 AM MST/.

* AT 1118 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM BETWEEN 
  SEARCHLIGHT AND COTTONWOOD COVE...MOVING EAST AT 5 MPH.
  OVER 1.5 INCHES OF RAIN CAN BE EXPECTED IN LESS THAN AN HOUR.

* LOCATIONS IMPACTED INCLUDE...
  SEARCHLIGHT...COTTONWOOD COVE CAMPGROUND AND COTTONWOOD COVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3538 11495 3555 11495 3561 11466 3559 11466
      3558 11468 3553 11466 3548 11468 3541 11463
      3534 11459

$$

JA
4 follow-up statements
235 
WGUS75 KVEF 010732
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1232 AM PDT SUN SEP 1 2013

NVC003-010815-
/O.CON.KVEF.FF.W.0244.000000T0000Z-130901T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
1232 AM PDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM PDT FOR 
SOUTH CENTRAL CLARK COUNTY...

AT 1230 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN SEARCHLIGHT 
AND COTTONWOOD COVE. THE STORMS WERE MOVING EAST AROUND 5 TO 10 MPH 
BUT WERE DISSIPATING BEFORE MOVING ACROSS COTTONWOOD COVE. AN 
AUTOMATED GAGE IN SEARCHLIGHT HAD RECORDED JUST OVER 2 INCHES OF 
RAINFALL BY 1225 AM. RUNOFF FROM THE HEAVY RAINFALL OVER THE HILLS 
EAST OF SEARCHLIGHT...WILL FLOW TOWARD COTTONWOOD COVE.

LOCATIONS IMPACTED INCLUDE...
SEARCHLIGHT...COTTONWOOD COVE CAMPGROUND AND COTTONWOOD COVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER 
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS. CAMPERS SHOULD BE 
ALERT TO THE POSSIBILITY OF RAPIDLY RISING WATER AND BE PREPARED TO 
MOVE QUICKLY TO HIGHER GROUND IF FLASH FLOODING IS OBSERVED. 

&&

LAT...LON 3538 11495 3555 11495 3561 11466 3559 11466
      3558 11468 3553 11466 3548 11468 3541 11463
      3534 11459

$$

JA
889 
WGUS55 KVEF 010813
FFWVEF
NVC003-010945-
/O.EXT.KVEF.FF.W.0244.000000T0000Z-130901T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
113 AM PDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 245 AM PDT.

* AT 106 AM PDT...VERY HEAVY RAIN CONTINUED FROM THUNDERSTORMS 
  TRAINING OVER SEARCHLIGHT AND NEARBY SECTIONS OF HIGHWAY 95. AN  
  AUTOMATED GAGE AT SEARCHLIGHT HAS RECORDED 2.36 INCHES OF RAINFALL 
  AS OF 105 AM AND ADDITIONAL AMOUNTS UP TO ONE INCH ARE LIKELY BY
  2 AM. THE THUNDERSTORMS WERE MOVING EAST AT 5 TO 10 MPH AND 
  FLOODING WILL LIKELY FLOW DOWN THE HILL EAST OF SEARCHLIGHT AND 
  IMPACT SECTIONS OF COTTONWOOD COVE ROAD.

* LOCATIONS IMPACTED INCLUDE...
  SEARCHLIGHT...HIGHWAY 95...COTTONWOOD COVE ROAD...
  COTTONWOOD COVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.

&&

LAT...LON 3538 11495 3555 11495 3561 11466 3559 11466
      3558 11468 3553 11466 3548 11468 3541 11463
      3534 11459

$$

JA
151 
WGUS75 KVEF 010849
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
149 AM PDT SUN SEP 1 2013

NVC003-010945-
/O.CON.KVEF.FF.W.0244.000000T0000Z-130901T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
149 AM PDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM PDT
FOR SOUTH CENTRAL CLARK COUNTY...

AN AUTOMATED RAIN GAGE AT SEARCHLIGHT RECORDED NEARLY 2.5 INCHES OF 
RAINFALL IN JUST OVER 2 HOURS. SIMILAR AMOUNTS FELL OVER THE HILLS 
NORTH AND EAST OF SEARCHLIGHT. THUNDERSTORMS HAVE DISSIPATED AND 
ONLY LIGHT SHOWERS REMAINED AS OF 145 AM...HOWEVER FLOODING FROM 
THIS RAINFALL IS LIKELY ON NEARBY SECTIONS OF HIGHWAY 95 AND 
COTTONWOOD COVE ROAD THROUGH AT LEAST 245 AM. 

LOCATIONS IMPACTED INCLUDE...
SEARCHLIGHT...
NEARBY HIGHWAY 95 AND COTTONWOOD COVER ROAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3538 11495 3555 11495 3561 11466 3559 11466
      3558 11468 3553 11466 3548 11468 3541 11463
      3534 11459

$$

JA
147 
WGUS75 KVEF 010938
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 AM PDT SUN SEP 1 2013

NVC003-010947-
/O.EXP.KVEF.FF.W.0244.000000T0000Z-130901T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
238 AM PDT SUN SEP 1 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 AM PDT FOR SOUTH 
CENTRAL CLARK COUNTY...

ONLY LIGHT RAIN SHOWERS REMAIN OVER THE AREA FROM SEARCHLIGHT TO 
COTTONWOOD COVE AND ANY FLOODING FROM THE EARLIER HEAVY RAIN HAS 
LIKELY RECEDED. THE FLASH FLOODING WARNING WILL EXPIRE ON SCHEDULE.

LAT...LON 3538 11495 3555 11495 3561 11466 3559 11466
      3558 11468 3553 11466 3548 11468 3541 11463
      3534 11459

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 10:09 PM PDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 31, 10:09 PM PDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1009 PM PDT SAT AUG 31 2013

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER MUCH OF
THE AREA THROUGH SUNDAY BEFORE DRYING TAKES PLACES FROM THE WEST.
THIS WILL ALLOW FOR THUNDERSTORMS TO FORM MAINLY IN THE AFTERNOON
AND EVENING AGAIN ON SUNDAY. THE DRYING WILL THEN KEEP THUNDERSTORM
CHANCES MAINLY OVER LINCOLN...CLARK...AND MOHAVE COUNTIES THROUGH
MUCH OF NEXT WEEK. TEMPERATURES WILL BE GENERALLY BELOW NORMAL...BUT
WARM TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK.
&&

.UPDATE...RADAR HAS SHOWN A TREND UPWARD IN THE AMOUNT OF SHOWER AND
THUNDERSTORM ACTIVITY IN THE LAST 20-30 MINUTES ACROSS CLARK AND
MOHAVE COUNTIES. I WENT AHEAD AND ADJUSTED THE FORECAST TO LEAVE IN
SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE NIGHT AS ACTIVITY
LOOKS LIKE IT WILL GO A LITTLE LATER THAN WHAT WAS INITIALLY
EXPECTED. WE SHOULD SEE THINGS QUIET DOWN BUT PROBABLY NOT UNTIL
MIDNIGHT OR EVEN 1-2 AM.
&&

.PREVIOUS UPDATE...
ISSUED AT 901 PM PDT SAT AUG 31 2013

.UPDATE...THE FIRST ORDER OF BUSINESS WAS TO CANCEL THE FLASH FLOOD
WATCH IN EFFECT FOR THIS EVENING IN AREAS WHERE SHOWER AND
THUNDERSTORM ACTIVITY HAD NEVER MATERIALIZED, HAS GREATLY DECREASED
IN AREAL COVERAGE OR THE INTENSITY OF THE ACTIVITY WAS LIKELY NOT
GOING TO RESULT IN HEAVY RAIN THAT COULD TRIGGER ANY FLASH FLOODING.
I LEFT THE WATCH UP FOR LINCOLN, MUCH OF CLARK, INYO, NORTHERN
MOHAVE AND NORTHEAST SAN BERNARDINO COUNTIES WHERE SOME HEAVIER
THUNDERSTORM WERE STILL GOING ON AND THE POTENTIAL FOR FLASH
FLOODING STILL EXISTS.

FOR THE LAS VEGAS VALLEY WE SHOULD STILL SEE A FEW SHOWERS AND
THUNDERSTORMS AROUND, HOWEVER, AN OUTFLOW BOUNDARY JUST PASSED
THROUGH THE VALLEY WHICH WILL LIKELY IMPACT THE ATMOSPHERE ENOUGH
THAT IT COULD SPARK OFF SOME ACTIVITY.

FOR TOMORROW THE PRIMARY THREAT FOR FLASH FLOODING STILL LOOKS TO BE
FROM LAS VEGAS NORTH AND EAST. HOWEVER, MOISTURE MAY NOT BE SO QUICK
TO EXIT IN OTHER PARTS OF THE AREA AND AN EXPANSION OF THE FLASH
FLOOD WATCH MAY BE NEEDED. HOWEVER, I WILL HOLD OFF ON THIS AND SEE
HOW THINGS TREND AS WELL AS LOOK AT THE LATEST MODELS BEFORE MAKING
ANY DECISIONS.
&&

.AVIATION...FOR MCCARRAN...A WEAK OUTFLOW BOUNDARY WILL BRING
NORTHEAST WINDS OF 5-10 KTS WITH GUSTS TO 15 KTS FOR THE NEXT 1-3
HOURS OTHERWISE WINDS OVERNIGHT AND SUNDAY WILL FAVOR TYPICAL
DIURNAL TRENDS AWAY FROM ANY SHRA/TSRA. SCT-BKN CLOUDS AOA 10-15K
FEET ARE EXPECTED THROUGH SUNDAY EVENING. SHRA/TSRA ARE EXPECTED TO
DEVELOP IN AND AROUND THE LAS VEGAS VALLEY AND IN THE APPROACH
CORRIDORS ON SUNDAY AFTER 18Z AND DIMINISH BETWEEN 04Z AND 07Z
MONDAY. GUSTY AND ERRATIC WINDS...REDUCED CIGS AND VSBY ARE POSSIBLE
IN AND NEAR ANY SHRA/TSRA AND OUTFLOW BOUNDARIES WHICH MAY IMPACT
CONFIGURATIONS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...EXPECT SCT-BKN CLOUDS AOA 10-15K FEET WITH WINDS
FAVORING TYPICAL DIURNAL TRENDS THROUGH TONIGHT AWAY FROM ANY
SHRA/TSRA. SHRA/TSRA ARE EXPECTED THROUGH 08Z SUNDAY ACROSS LINCOLN,
CLARK, NORTHERN MOHAVE, SOUTHERN INYO AND NORTHEASTERN SAN
BERNARDINO COUNTIES. REDUCED CIGS AND VSBY AND GUSTY AND ERRATIC
WINDS IN AND NEAR SHRA/TSRA WILL BE THE MAIN THREATS. SHRA AND TSRA
ARE EXPECTED AFTER 18Z SUNDAY BEFORE DECREASING AROUND 06Z MONDAY
WITH ACTIVITY MOST LIKELY IN LINCOLN, CLARK AND MOHAVE COUNTIES. &&

.PREVIOUS DISCUSSION...
ISSUED 248 PM PDT SAT AUG 31 2013

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...VERY MOIST AIRMASS
REMAINS OVER THE CWA THIS AFTERNOON WITH THE KLAS MORNING SOUNDING
SHOWING 1.88 INCHES OF PWAT AND CURRENT SPC MESO ANALYSIS SHOWING
OVER 2 INCHES ACROSS THE SOUTHERN PORTION OF THE CWA. THIS COMBINED
WITH THE DAYTIME HEATING AND MID LEVEL RIPPLE IS ALLOWING FOR
THUNDERSTORMS TO FORM OVER MUCH OF THE REGION THIS AFTERNOON. AS THE
RIPPLE SHIFTS TO THE NORTH TONIGHT/DECREASE HEATING...LOOK FOR
DECREASING ACTIVITY OVERNIGHT. HOWEVER ISOLATED THUNDERSTORMS MAY
CONTINUE THROUGH THE NIGHT..ESPECIALLY OVER THE EASTERN PORTION OF
THE CWA. WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THE EVENING.

FOR SUNDAY AND SUNDAY NIGHT...SOME DRYING WILL BE SEEN FROM THE
WEST...BUT ANOTHER WEAK RIPPLE IS FORECAST BY THE MODELS TO MOVE
NORTH ACROSS THE AREA...ESPECIALLY THE EASTERN PORTION OF THE CWA.
THIS RIPPLE ALONG WITH NEGATIVE LI VALUES OF -3 FORECAST AND PWAT
VALUES EXPECTED TO STILL BE OVER 1.5 INCHES WILL EXTENDED THE
FLASH FLOOD WATCH FOR SUNDAY AFTERNOON INTO THE EVENING FOR THE
EASTERN PORTION OF THE CWA. THE WESTERN PORTION OF THE CWA WILL SEE
ISOLATED ACTIVITY TOO...BUT AREAL EXTENT DOES NOT WARRANT A WATCH AT
THIS TIME.

.LONG TERM...MONDAY THROUGH SATURDAY...BY MONDAY A RIDGE REMAINS
OVER THE FOUR CORNERS AREA WITH RESULTANT SOUTHERLY FLOW OVER THE
EASTERN PORTION OF THE CWA WHICH CONTINUES INTO THE END OF THE LONG
TERM. HOWEVER BY WEDNESDAY OF NEXT WEEK A LOW PRESSURE AREA OFF THE
PACIFIC NORTHWEST COAST MAY TURN THE FLOW MORE SOUTHWESTERLY OVER
THE AREA...WHICH WOULD INDICATE DRIER CONDITIONS. HOWEVER THE
ECMWF/GFS DIFFER ON THE STRENGTH AND TIMING OF THE LOW SO FOR NOW
DID NOT MAKE MANY CHANGES TO THE LONG TERM. THUS A MORE TRADITIONAL
MONSOON PATTERN OF AFTERNOON/EVENING THUNDERSTORMS OVER MAINLY THE
EASTERN PORTION OF THE CWA WAS KEPT IN THE FORECAST FOR THE LONG
TERM. TEMPERATURES LOOK LIKE THEY WILL WARM TO NEAR NORMAL BE THE
MIDDLE OF THE WEEK.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ015-016-
     018>022.
     FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR      NVZ015-016-018>022.
AZ...FLASH FLOOD WATCH UNTIL 11 PM MST THIS EVENING FOR
AZZ001-036.      FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR      AZZ001-003-036.
CA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR CAZ519>522-
     524.
&&

UPDATE/AVIATION...STACHELSKI
PREVIOUS...JENSEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 31, 3:21 AM PDT, 20 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 AM PDT SAT AUG 31 2013

AZZ001>003-036-CAZ524>527-NVZ014>022-010700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
321 AM PDT SAT AUG 31 2013 /321 AM MST SAT AUG 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE TO CREATE THE POTENTIAL FOR THUNDERSTORMS WITH VERY
HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM UNTIL 11 PM
FOR SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO
COUNTY IN CALIFORNIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK
LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.
THERE IS POTENTIAL FOR SOME DRYING BY FRIDAY WHICH WOULD LEAD TO
DECREASING THUNDERSTORM CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY WITHIN THE WATCH AREA THIS
AFTERNOON AND EVENING. MEANWHILE...SPOTTERS ARE ENCOURAGED TO
REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

CAZ519>523-010700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
321 AM PDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WITH LOCALLY HEAVY
RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK
LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.
THERE IS POTENTIAL FOR SOME DRYING BY FRIDAY WHICH WOULD LEAD TO
DECREASING THUNDERSTORM CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 31, 6:32 PM PDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
632 PM PDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     FLASH FLOOD      9 SW BIG BEND RAWS      35.04N 114.82W
08/31/2013                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTS THAT US 95 IS NOT PASSABLE DUE TO ROADWAY
            FLOODING AT MILE MARKER 70.

&&

METZGER
Local storm report, Aug 31, 6:44 PM PDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
644 PM PDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     FLASH FLOOD      NW DEATH VALLEY JUNCTIO 36.30N 116.42W
08/31/2013                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS THAT CA 190 IS CLOSED AT DEATH VALLEY
            JUNCTION DUE TO ROADWAY FLOODING.

&&

METZGER
Local storm report, Aug 31, 7:13 PM PDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
713 PM PDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FLASH FLOOD      1 SE MOUNTAIN PASS      35.47N 115.53W
08/31/2013                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            CALTRANS REPORTS THAT INTERSTATE 15 IS CLOSED IN BOTH
            DIRECTIONS IN THE MOUNTAIN PASS AREA DUE TO ROADWAY
            FLOODING.

&&

METZGER
Local storm report, Aug 31, 9:07 PM PDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
907 PM PDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      4 WSW LIDA              37.44N 117.56W
08/31/2013                   ESMERALDA          NV   LAW ENFORCEMENT

            2 FEET OF MUD ON HIGHWAY 266 NEAR LIDA PASS. TIME OF
            EVENT IS ESTIMATED USING SATELLITE.

0831 PM     FLASH FLOOD      7 ENE STOVEPIPE WELLS   36.64N 117.04W
08/31/2013                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS A CAR STUCK IN THE ROAD DUE TO FLASH FLOODING
            ON SR 190 AT SCOTTYS CASTLE ROAD.

&&

METZGER
Local storm report, Aug 31, 9:26 PM PDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
926 PM PDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HEAVY RAIN       4 WNW LAS VEGAS         36.20N 115.21W
08/31/2013  E0.50 INCH       CLARK              NV   TRAINED SPOTTER

            A SPOTTER REPORTED ABOUT 4 TO 5 INCHES OF WATER CROSSING
            THE ROADS AT THE INTERSECTION OF DECATUR AND SMOKE RANCH.

&&

STACHELSKI
Local storm report, Aug 31, 10:46 PM PDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1046 PM PDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     FLASH FLOOD      4 ESE SPRING MOUNTAIN R 36.04N 115.38W
08/31/2013                   CLARK              NV   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE REPORTED 2 INCHES OF FLOWING
            WATER AND SMALL ROCKS ON HIGHWAY 159.

1043 PM     LIGHTNING        6 ESE SPRING MOUNTAIN R 36.03N 115.36W
08/31/2013                   CLARK              NV   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE REPORTED LIGHTNING STRUCK A
            TRANSFORMER CAUSING IT TO EXPLODE.

&&

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 5:41 PM PDTFlash Flood WarningVEFEsmeralda, Nye2 hr
Aug 31, 6:25 PM PDTFlash Flood WarningVEFClark, Lincoln3 hr
Aug 31, 9:26 PM PDTAreal Flood AdvisoryVEFClark94 min
Aug 31, 10:35 PM PDTAreal Flood AdvisoryVEFClark115 min
Sep 1, 11:28 AM PDTFlash Flood WarningVEFClark6 hr
Sep 1, 12:02 PM PDTFlash Flood WarningVEFClark, Nye5 hr
Sep 1, 2:44 PM PDTFlash Flood WarningVEFLincoln3 hr
Sep 1, 3:53 PM PDTFlash Flood WarningVEFNye3 hr
Sep 1, 4:56 PM PDTFlash Flood WarningVEFLincoln2 hr

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.